Parish Nurse Update - September 25, 2011

posted Sep 23, 2011, 12:06 PM by St. Joseph Cheyenne
If your cholesterol or triglyceride levels are still high after trying Therapeutic Lifestyle Changes your Dr/NP may need to prescribe medications. There are many different kinds of medication to treat both these conditions. Some also help lower the LDL (bad) cholesterol and some help lower the triglycerides, while others help raise the HDL
(good) cholesterol, as well. Most cholesterol medications are well tolerated. Common side effects are muscle pain, stomach pain, nausea, diarrhea, and/or constipation. If you have any of these side effects call your Dr/NP. Your Dr/NP may also order blood tests every few months to monitor the effect of the medication. Be sure your DR/NP has a list of all the other medications you are taking. This should also include all vitamins, herbal meds and any other natural supplements you take as they may affect the way your cholesterol drug works. Cholesterol medications help control your cholesterol and triglyceride levels but it doesn't cure it. Once you start taking these medications you will probably be on them the rest of your life. Your Dr/NP will work with you to decide which medications are best for you. (Mayoclinic.com/health6-11) For questions on other health issues, resources or referrals call the parish nurse office @ 635-9261. Blessings! Flossie Vance Parish Nurse
Comments